Do you become anemic with a heavy period
Yes, anemia can be cause when the body loses too much blood such as with heavy periods, certain diseases, and trauma. ChaCha [ Source: http://www.chacha.com/question/do-you-become-anemic-with-a-heavy-period ]
More Answers to "Do you become anemic with a heavy period"
- Do you become anemic with a heavy period
- Yes, anemia can be cause when the body loses too much blood such as with heavy periods, certain diseases, and trauma. ChaCha
- Is it normal to become anemic when having very heavy periods??
- I'm not sure that I would use the word normal to become anemic, but it is possible; especially if your period is extremely heavy and if you are not getting enough vitamins in your diet. Usually taking a multivitamin everyday should stave of...
Related Questions Answered on Y!Answers
- I was just given some birth control and some tranexamic acid to stop my heavy,prolonged period?
- Q: ok...like I said I was just given some stuff to help stop with my heavy,prolonged bleeding. so.....I was curious if anyone else has had to go through the same thing and if so how long did it take to work for you? also....I am worried....what if doesnt work and I need to have something like an hysterectomy?? I am only 28 and do not have any kids and would love to have a few some day, so that would just devastate me! anyways....would there be any other alternatives if the bleeding doesnt stop so I can still preserve my fertility? I am totally freaking out about this! I became anemic because of this stupid thing and had to get a blood transfusion! anyways.....I am hoping some one can please,please,please help me with this! thanks alot!
- A: I went through this at 16 and am now 27 and regular, I was put on Depo-Provera which worked, the doc had me taking active pills every 4 hours and the bleeding went on for months... I have no kids and not sure if I ever can, but at least you know you are not alone. Good Luck and I hope it stops soon for you.
- What should I do about my periods?
- Q: My name is Bethany and I am thirteen years old. I started my periods when I was in year six and I had a period twice a year until January this year. My periods are extremely heavy. I have been on two contraceptive pills: Microgynon 30 and Cilest. I used Microgynon 30 for two months and there was no change in my periods, so I started taking Cilest. My doctor advised me to constantly to Cilest, as I may become anemic. However, I began to 'spot' and it was like being on a period 24/7 for 6 whole months. So, I decided to take a break from the pill in my week off school. I have a doctors appointment tomorrow, but my period is heavy. Today is my first day, and I have already used two sanitary towels, in two hours. I can deal with bleeding, and even having a heavy period, but I can feel the blood coming out of me as I stand up, or move. I have large clots and I feel dirty. I use sanitary towels, if I wear tampons, will I still feel the blood coming out of me? Are the uncomfortable, are they easy to use? What would you recommend?
- A: If you should decide to wear tampons yes, you will feel the blood coming out of you when you stand up or move if that tampon is full (meaning they need to be changed about every 3 hours or so).Also, with being on the pill it can take the body up to 3 months to fully adjust to being on the pill for some girls and women.Clotting is normal with the period for some women and girls but if they are large like bigger than the size of a quarter that is reason for concern.As for what I would recommend as far as protection for your periods I would recommend sticking with the pads right now but you may need to choose a stronger type pad to help deal with your heavy periods. Then when you talk to your doctor ask them if they think it's ok for you to try tampons now.
- How to bring up the topic of taking the contraceptive pill with my mum?
- Q: I'm 15 years old and have been suffering from bad periods ever since i started having them 3 years ago.Thing is that I've become anaemic 3 times due to my heavy periods already and I'm currently anaemic and on tranexamic acid tablets which are supposed to reduce the flow. However they don't really work until day 3 or 4 of my period, by which time I've gotten over the heaviest part:S And I often start unexpectedly, sometimes just 1 week after my last period has finished or 6 weeks after which makes it hard to regulate them using tranexamic acid. I've already had 2x3 month courses of iron tablets but my anaemia just keeps coming back because I lose much more iron than my body makes or that I can ingest through natural foods with iron in. I've taken to having regular blood tests to check how low my blood count is but it's not convenient at all and blood tests often bruise my arm for over a week :SMy doctor has told me that she can't give me anything else to help apart from tranexamic acid and a strong painkiller or the pill to regulate them, but when she told my mum this, my mum said that she didn't want me to go on the pill and asked what a gynaecologist would say if i went to them. But my doctor told us that a gynaecologist would definitely put me on the pill.She also said that she doesn't usually suggest the pill for under 16s but seeing as I've missed several days off school and I'm in my 1st GCSE year, I can't afford to keep doing that and she would definitely consider prescribing me it. She explained that it would regulate my periods, they'd be lighter and I wouldn't experience any pain but that it comes with serious side effects such as the increased risk of breast cancer, stroke etc. I was told that it was up to me to decide whether the impact my periods have on my life at the moment is big enough for me to consider taking the pill. But I am definitely in the category in which she'd recommend the pill because of the health risks. Last time I was anaemic i blacked out at the top of some stairs and severely bruised my back - causing me to miss school. It was a miracle I didn't break my neck, back or any other bone in my body!I don't have the sort of relationship with my mum where I can tell her absolutely everything and I feel it's an issue I should discuss with her but I'm not sure why she objects to me going on the pill?Whether it's because she thinks the risks are too high, that I'll get bullied or something if people find out that I'm on the pill (which won't happen coz im not gonna go around telling everyone) or that I'll go around having sex willy nilly just because I think I've got that protection which the pill offers me (which I wouldn't anyway, pill or no pill)Well there you go - I hope that's enough info to helpAny ideas would be welcome :)Thank you in advance for being so understanding of my situation
- A: Hiya,I think that you are going to have to decide this one for your self.I can understand both points of view as i am a mum to 17 and 18 year old girls.My now 18 year old daughter had terrible periods like you and the doctor gave her the same advice. We both discussed the pros and cons and she ended up going for the implant which she had in for 3 years and has since had another one put in. She was only just 15 when she had it in planted but it helped her periods and her terrible mood swings, She did better at school and felt better in a lot of different ways.It made me feel a bit sad and i suppose awkward as i suppose a lot of people saw it as me giving my permission for her to have sex.But at the end of the day it was what was best for my daughter and not about all the other things people might think.I would try to talk to your mum and tell her that you would like to go for this treatment but only because it would make you feel better about yourself and help you through the bad times of the month. If you cant talk to your mum maybe you could talk to another family member or maybe your friends mum?? I have good relationships with a couple of my daughters friends as they find it hard to talk to their mum too.Hope This helps if you need to talk get back to me.Zoe x
Prev Question: What are the side effects of clamidya
People also view